Alert archive / Tennessee / Frost Advisories in 2017
Frost Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Oct 24, 2017, 2:37 PM CDT for 38 counties in Tennessee. It took effect at Oct 25, 2017, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2017, 2:37 PM CDT (19:37 UTC)
- In effect from
- Oct 25, 2017, 2:00 AM CDT
- Expired
- Oct 25, 2017, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217 WWUS74 KOHX 241937 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 237 PM CDT Tue Oct 24 2017 ...Patchy Frost Expected in Middle Tennessee... .The first chilly air of fall has moved into Middle Tennessee, and along with that comes the potential for scattered frost. Late tonight into Wednesday morning, a few patches of frost are possible, mainly in low lying areas. Patchy frost will be possible late Wednesday night into Thursday morning as well. Looking ahead, another cold front will bring the potential for more widespread frost and some freezing temperatures early next week. Take action now to protect the most sensitive plants for tonight and Wednesday night. Those interested in frost or freezing conditions should monitor updated forecasts, especially for the colder air expected this weekend. TNZ005>011-023>034-056>066-075-077>080-093>095-250600- /O.NEW.KOHX.FR.Y.0001.171025T0700Z-171025T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 237 PM CDT Tue Oct 24 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT WEDNESDAY... The National Weather Service in Nashville has issued a Frost Advisory, which is in effect from 2 AM to 9 AM CDT Wednesday. * TEMPERATURE...Lows will be in the mid to upper 30s across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 13
4 follow-up statements
119 WWUS74 KOHX 250441 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1141 PM CDT Tue Oct 24 2017 ...Patchy Frost Expected in Middle Tennessee... .The first chilly air of fall has moved into Middle Tennessee, and along with that comes the potential for scattered frost. Late tonight into Wednesday morning, a few patches of frost are possible, mainly in low lying areas. Patchy frost will be possible late Wednesday night into Thursday morning as well. Looking ahead, another cold front will bring the potential for more widespread frost and some freezing temperatures early next week. Take action now to protect the most sensitive plants for tonight and Wednesday night. Those interested in frost or freezing conditions should monitor updated forecasts, especially for the colder air expected this weekend. TNZ005>011-023>034-056>066-075-077>080-093>095-251400- /O.CON.KOHX.FR.Y.0001.171025T0700Z-171025T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1141 PM CDT Tue Oct 24 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT WEDNESDAY... * TEMPERATURE...Lows will be in the mid to upper 30s across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
306 WWUS74 KOHX 250748 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 248 AM CDT Wed Oct 25 2017 ...Frost Expected along the Cumberland Plateau are of Middle Tennessee late tonight... .The first chilly air of fall has moved into Middle Tennessee, and along with that comes the potential for frost. Early this morning, patchy frost will be possible as morning lows drop into the 30s for many areas. For Late tonight and into Thursday morning, widespread areas of frost will be possible across the northern and central Cumberland Plateau. Elsewhere across Middle Tennessee, patchy frost will be possible, mainly along any low lying areas. Looking ahead, another cold front will bring the potential for more widespread frost and some freezing temperatures early next week. Take action now to protect the most sensitive plants for late Wednesday night. Those interested in frost or freezing conditions should monitor updated forecasts, especially for the colder air expected this weekend. TNZ009>011-030>034-064>066-252100- /O.NEW.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/ /O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland- Including the cities of Lafayette, Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, and Crossville 248 AM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... The National Weather Service in Nashville has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Thursday. * TEMPERATURE...Lows will be in the mid to upper 30s across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TNZ005>008-023>029-056>063-075-077>080-093>095-251400- /O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Davidson-Wilson-Trousdale-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-Bedford-Coffee-Warren-Grundy- Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 248 AM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Lows will be in the mid 30s to near 40 across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 21
919 WWUS74 KOHX 251056 AAA NPWOHX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Nashville TN 556 AM CDT Wed Oct 25 2017 ...Frost Expected along the Cumberland Plateau are of Middle Tennessee late Wednesday night and early Thursday morning... .The first chilly air of fall has moved into Middle Tennessee, and along with that comes the potential for frost. Early this morning, patchy frost will be possible across southern and western areas as morning lows drop into the 30s for that location. For Late tonight and into Thursday morning, widespread areas of frost will be possible across the northern and central Cumberland Plateau. Elsewhere across Middle Tennessee, patchy frost will be possible, mainly along any low lying areas. Looking ahead, another cold front will bring the potential for more widespread frost and some freezing temperatures early next week. Take action now to protect the most sensitive plants for late Wednesday night. Those interested in frost or freezing conditions should monitor updated forecasts, especially for the colder air expected this weekend. TNZ009>011-030>034-064>066-252100- /O.CAN.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ /O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland- Including the cities of Lafayette, Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, and Crossville 556 AM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... ...THIS MORNINGS FROST ADVISORY IS CANCELLED... The National Weather Service in Nashville has cancelled this mornings Frost Advisory. * TEMPERATURE...Lows will be in the mid to upper 30s across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. * GEOGRAPHIC AREA...the frost advisory for Thursday morning is in effect for that portion of middle Tennessee along and northeast of a Lafayette to Smithville to Crossville line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ TNZ005>008-026>029-059-062-063-078-080-251200- /O.CAN.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ Stewart-Montgomery-Robertson-Sumner-Cheatham-Davidson-Wilson- Trousdale-Williamson-Rutherford-Cannon-Warren-Van Buren- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Franklin, Brentwood, Murfreesboro, Smyrna, La Vergne, Woodbury, McMinnville, and Spencer 556 AM CDT Wed Oct 25 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Nashville has cancelled the Frost Advisory. Cloudiness and a slight increase in southwesterly winds have prevented temperatures from dropping down to frost advisory levels this morning. $$ TNZ023>025-056>058-060-061-075-077-079-093>095-251400- /O.CON.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ Houston-Humphreys-Dickson-Perry-Hickman-Lewis-Maury-Marshall- Bedford-Coffee-Grundy-Wayne-Lawrence-Giles- Including the cities of Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski 556 AM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Lows will be in the mid 30s to near 40 across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 21
286 WWUS74 KOHX 251416 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 916 AM CDT Wed Oct 25 2017 ...Frost Expected Tonight, Especially Across the Upper Cumberland Region... .The first chilly air of fall has moved into Middle Tennessee, and along with that comes the potential for frost. For Late tonight and into Thursday morning, widespread frost is expected across the Upper Cumberland Region, with patchy frost elsewhere across the Mid State. Looking ahead, another cold front will bring the potential for widespread frost and some freezing temperatures early next week. Take action now to protect the most sensitive plants for late tonight. Those interested in frost or freezing conditions should monitor updated forecasts, especially for the colder air expected this weekend. TNZ023>025-056>058-060-061-075-077-079-093>095-251530- /O.EXP.KOHX.FR.Y.0001.000000T0000Z-171025T1400Z/ Houston-Humphreys-Dickson-Perry-Hickman-Lewis-Maury-Marshall- Bedford-Coffee-Grundy-Wayne-Lawrence-Giles- Including the cities of Erin, Waverly, New Johnsonville, McEwen, Dickson, Linden, Lobelville, Centerville, Hohenwald, Columbia, Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski 916 AM CDT Wed Oct 25 2017 ...FROST ADVISORY HAS EXPIRED... The Frost Advisory has ended for this morning. $$ TNZ009>011-030>034-064>066-252230- /O.CON.KOHX.FR.Y.0002.171026T0600Z-171026T1300Z/ Macon-Clay-Pickett-Smith-Jackson-Putnam-Overton-Fentress-De Kalb- White-Cumberland- Including the cities of Lafayette, Celina, Byrdstown, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Smithville, Sparta, and Crossville 916 AM CDT Wed Oct 25 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TEMPERATURE...Lows will be in the mid to upper 30s across Middle Tennessee. * IMPACTS...Sensitive outdoor plants may be killed or damaged by frost if not protected. * GEOGRAPHIC AREA...the frost advisory for Thursday morning is in effect for that portion of middle Tennessee along and northeast of a Lafayette to Smithville to Crossville line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ 13
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 24, 12:18 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 24, 12:18 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1218 PM CDT Tue Oct 24 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Skies were sunny at mid morning, except for a few patches of clouds on the Plateau. It was a seasonably chilly morning with temps in the 50s and west winds gusting as high as 20 mph at times. For this afternoon, an upper level trough axis will dig across the region, bringing increasing clouds and scattered light showers. Most of the showers will be brief and light, with most locations having zero to trace amounts. 10-20 percent of the area will have measurable rainfall with a few hundredths of an inch. Highs will reach the 50s to lower 60s. West winds will continue to be gusty around 20 mph at times through the day. For our updated forecast later today, we will consider the possibility for a frost advisory for tonight. Frost formation in Mid TN is questionable with some patchy clouds and winds expected, but a few places could have frost and it is the first potential for this season. && .AVIATION... 18Z TAF DISCUSSION. CKV/BNA/MQY/CSV...VFR expected through the next 24 hours. An upper level disturbance will cross the area this afternoon and evening with isolated to scattered showers. VCSH will be included at all sites for these small, fast moving showers. Cigs will be around 5 kft. Winds will be around 10G20KT through the afternoon. Showers will taper off tonight and wind gusts will diminish. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........13
Hazardous weather outlook, Oct 24, 5:00 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Tue Oct 24 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-251000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Tue Oct 24 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy frost will be possible Saturday night and Sunday night across Middle Tennessee. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 31
Nearby
Frost Advisories in Tennessee, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.